MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TEMPORARY PACING GUIDEWIRE, 1PK; CATHETER GUIDEWIRE

VASCULAR SOLUTIONS LLC TEMPORARY PACING GUIDEWIRE, 1PK; CATHETER GUIDEWIRE
Catalog Number 2250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that by clinical staff at the hospital: "the device was used on a tavr procedure.Patient left the room and was stable.The physician saw the patient the next day and she was in good spirits ready to be discharged.30 minutes later she coded.They did cpr and brought her back to the cath lab.It was an apparent effusion, so they cracked her chest on the table and the cardiothoracic surgeon saw there was a small hole in the ventricle.She subsequently died." other relevant additional information provided by clinical staff at the hospital: "there was no issues or complications with delivering the wire during the procedure.There was no damage noted to the tip of the device after the procedure.The effusion was not present after the tavr deployment.The patient became hypotensive prior to coding.The physician said that this would have happened with any wire he would have used, they felt that the wattson was not at fault.".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported initially by clinical staff at the hospital: "the device was used on a tavr procedure.Patient left the room and was stable.The physician saw the patient the next day and she was in good spirits ready to be discharged.30 minutes later she coded.They did cpr and brought her back to the cath lab.It was an apparent effusion, so they cracked her chest on the table and the cardiothoracic surgeon saw there was a small hole in the ventricle.She subsequently died." additional information provided by clinical staff at the hospital: "there was no issues or complications with delivering the wire during the procedure.There was no damage noted to the tip of the device after the procedure.The effusion was not present after the tavr deployment.The patient became hypotensive prior to coding.The physician said that this would have happened with any wire he would have used, they felt that the wattson was not at fault.".
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The top-level assembly traveler (rt106765, lot 730841) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly and performance specifications.Case details were reviewed.A patient underwent a transcatheter aortic valve replacement (tavr).The physician saw the patient the next day and she was in good spirits ready to be discharged.30 minutes later she coded.They did cpr and brought her back to the cath lab.It was an apparent effusion, so they cracked her chest on the table and the cardiothoracic surgeon saw there was a small hole in the ventricle.She subsequently died.As per the additional information received, procedure was performed on sep 25th, 2024, medtronic valve was used.No issues observed with the delivery guidewire (wattson).No tip or shaft damages noted.No deliverability issues noted.Effusion was not present post tavr deployment.Hypotension was observed 24 hours later.Patient was transferred for open heart surgery.Small hole observed in the ventricle.Per ifu, left ventricular perforation is identified as a potential adverse effect that may be associated with the use of temporary pacing guidewire.Per reporting physician, the issue could have happened with any valve delivery wire.Wattson was not at fault.Case details were reviewed with tfx cma.Per cma, lv perforation/laceration is a known and sometimes catastrophic event during tavr and is most often understood to be consequent to the large forces translated to the pre-shaped spiral section of the delivery wire by the "nose" of the tavr delivery system.No procedural or surgery notes were shared.No autopsy report and angiograms were provided.Patient died on sep 26th, 2024.Cause of death was effusion.A manufacturing record review was completed for lot 730841 and no related nonconformances were found.Based on the information, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.

Brand Name
TEMPORARY PACING GUIDEWIRE, 1PK
Common Device Name
CATHETER GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20587593
Report Number2134812-2024-00053
Device Sequence Number6558814
Product Code DQX
UDI-Device Identifier10841156108885
UDI-Public(01)10841156108885(11)240423(17)260423(10)730841(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K192454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Catalogue Number2250
Device Lot Number730841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age86 YR
Patient SexFemale